Original Research Article
Regional Hypometabolism Related to Language Disturbance in Alzheimer’s DiseaseHirono N.a · Mori E.a · Ishii K.b · Ikejiri Y.a · Imamura T.a · Shimomura T.a · Ikeda M.a · Yamashita H.a · Takatsuki Y.a · Sasaki M.b
Departments of a Clinical Neurosciences and b Neuroimaging Research, Hyogo Institute for Aging Brain and Cognitive Disorders, Himeji, Japan
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
To elucidate the nature of language disturbance in Alzheimer’s disease (AD) and the cerebral area involved in it, we studied 65 AD patients with the Western Aphasia Battery (WAB) and with 18F-fluorodeoxyglucose and positron emission tomography. Partial correlations were evaluated between the Aphasia Quotient of WAB and regional cerebral glucose metabolism normalized by the mean metabolic rate in the bilateral primary sensorimotor areas after controlling age, sex, education and severity of illness. Language disturbance in AD is accounted for by deficits in the semantic processing of language and is related to glucose hypometabolism in the inferior temporal gyrus and inferior parietal lobule, especially in the dominant side. These results offer further evidence suggesting that the lexico-semantic processing system is mediated in these regions.
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.